Logo eprints

Algebraic characterizations of trace and decorated trace equivalences over tree-like structures

Chen, Xiao Jun and De Nicola, Rocco Algebraic characterizations of trace and decorated trace equivalences over tree-like structures. Theoretical Computer Science, 254 (1-2). pp. 337-361. ISSN 0304-3975 (2001)

Full text not available from this repository.


Behavioural equivalences of labelled transition systems are characterized in terms of homomorphic transformations. This permits relying on algebraic techniques for proving systems properties and reduces equivalence checking of two systems to studying the relationships among the elements of their structures. Different algebraic characterizations of bisimulation-based equivalences in terms of particular transition system homomorphisms have been proposed in the literature. Here, it is shown that trace and decorated trace equivalences can neither be characterized in terms of transition system homomorphisms, nor be defined locally, i.e., only in terms of action sequences of bounded length and of root-preserving maps. However, results similar to those for bisimulation can be obtained for restricted classes of transition systems. For tree-like systems, we present the algebraic characterizations of trace equivalence and of three well-known decorated trace equivalences, namely ready, ready trace equivalence and failure.

Item Type: Article
Identification Number: 10.1016/S0304-3975(99)00300-X
Additional Information: The extended abstract of this paper has been presented at ICALP’96 and appears in LNCS 1099, pp. 63–74.
Uncontrolled Keywords: Behavioural equivalences; Abstraction homomorphisms; Minimal representatives; Synchronization trees
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Research Area: Computer Science and Applications
Depositing User: Rocco De Nicola
Date Deposited: 31 May 2011 12:34
Last Modified: 11 Jul 2011 14:36
URI: http://eprints.imtlucca.it/id/eprint/330

Actions (login required)

Edit Item Edit Item